MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the coil prematurely detached.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right ophthalmic artery with a max diameter of 3mm and a 2.8mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that during aneurysm embolization, the spring coil was found to be automatically detached during the process of pushing out, and the coil was removed and replaced with a new one.This problem did not occur. the reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that there were no detachment attempts (instant detacher or manual method) made.There was no kink/d amage observed on the pushwire.The coil was removed from the patient.
 
Additional Manufacturer Narrative
H3: product analysis of qc-2-4-3d, lotno:225749718 as found condition: the axium device was returned for analysis within shipping box; within a sealed plastic biohazard pouch; within a dispenser coil and within an introducer sheath.The already detached implant also returned within the same sealed plastic pouch.The echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium pusher was found broken at two locations near the break indicator.The three segments were retained by the release wire.The coin was found fully retracted out of the lumen stop.The shield coil was found undamaged.The implant coil was already detached.The implant coil was found damaged.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.The cause of the detachment was found to be the broken pusher.Breaking the pusher and retracting the release wire would detach the implant coil as designed by the detachment mechanism.The cause of the coil break cannot be determined.It is possible the pusher break caused by resistance.As the echelon-10 micro catheter was not returned for analysis, any contribution of the micro catheter to the premature detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19298391
Report Number9612164-2024-02279
Device Sequence Number20337369
Product Code KRD
UDI-Device Identifier00847536037625
UDI-Public00847536037625
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot Number225749718
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2024
Supplement Date Received by ManufacturerNot provided
06/26/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/07/2024
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale